Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 49, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 7, 1995, 8:45 PM EDT for Polk County, Florida. It was in force for 60 min.
The area
The counties it named.
The facts
- Issued
- Jul 7, 1995, 8:45 PM EDT (00:45 UTC)
- Expired
- Jul 7, 1995, 9:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Whole counties
County Polk County, FL
The radar
The Tampa radar (KTBW), 74 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2378 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTBW 080046 RRA SVRTBW FLC105-080145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 845 PM EDT FRI JUL 7 1995 THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 945 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...WESTERN POLK COUNTY A SEVERE THUNDERSTORM WAS DETECTED BY RADAR BETWEEN AUBURNDALE AND LAKELAND. THIS THUNDERSTORM WAS MOVING TO THE SOUTHWEST AT 20 MPH AND WILL BE ACCOMPANIED BY LARGE HAIL AND DAMAGING WINDS. THIS THUNDERSTORM WILL AFFECT LAKELAND BETWEEN 900 PM AND 915 PM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55x MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. CARS AND MOBILE HOMES ARE NOT SAFE. IF YOU ARE IN THE PATH OF A SEVERE THUNDERSTORM MOVE TO A REINFORCED BUILDING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 7:30 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 7, 7:30 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL 730 PM EDT FRI JUL 07 1995 MORE ACTIVE RADAR SITUATION TONITE AS WIDLY SCT RASH/TSTMS DVLPG ALNG COAST FROM TAMPA BAY SWRDS. EARLIER STRONG TSTMS OVR LEVY/CITRUS CTYS HAVE MOVD EWRD TWRDS ATL COAST SO WL DROP POPS GRP 1 TNGT. WIDELY SCT RASH/TSTMS OVR SO CENT FL AS WELL. THESE ALNG WITH WEST CENT STORMS ALL MOVG SOUTH TO SOUTHWEST 10-15 MPH. SOME CELLS SHO EXPLOSIVE PULSE TYPE GROWTH WITH MAX TOPS OVR 50K FT. EXPCT FURTHER DVLPMT LATER THIS EVE AS EAST COAST SEABRZ REACHES GULF BEACHES...ESPLY IN SW FL. FOR TOMORROW...DO INDEED EXPCT GULF SEABRZ BUT WONDER HOW MUCH COOLER IT WILL BE FOR AFTN HIGHS CONSIDERING GULF WATER TEMPS NR 88 DEGREES FROM VENICE SOUTH AND 86-87 DEG IN TAMPA BAY. MID 90S AGAIN A GUD BET. @1 LEVY CITRUS HERNANDO @2 PASCO PINELLAS HILLSBOROUGH MANATEE SARASOTA @3 HARDEE DESOTO POLK HIGHLANDS SUMTER @4 CHARLOTTE LEE 27
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:13 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, Sarasota | 28 min |
| Jul 8, 6:28 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.